[Kleine-Levin syndrome. The provocation of manic symptoms by an antidepressant and a therapeutic trial of carbamazepine].

Dtsch Med Wochenschr. 1989 Oct 6;114(40):1528-31.
[Article in German]

Source

Neurologische Klinik, Universität Düsseldorf.

Abstract

A 17-year-old adolescent had a recurrent episode of somnolence and morbid hunger (Kleine-Levin syndrome) three years after a first attack, from which he had spontaneously recovered. He was treated with 50 mg daily of clomipramine for the somnolence accompanied by disturbance of attention and memory. Under this treatment he developed thymoleptic symptoms with polyphagia, logorrhea and hyperactivity. Placed on a trial dose of at first 600 mg, then 400 mg carbamazepine daily the abnormal findings disappeared within a few days, and there has been no recurrence after some months. It is postulated, based on the observations of this case, that the Kleine-Levin syndrome, presumably a functional hypothalamic disorder, is closely related to the endogenous psychoses.

PMID:
2791906
[PubMed – indexed for MEDLINE]

Uploaded by on Jul 14, 2011

British teenager suffers from a rare syndrome that causes her to sleep for days. A bout of influenza brought on the manic episodes.

Lithium Carbonate is being used to treat the condition.  The medication Lithium is know to induced Creutzfeldt-Jakob syndrome, another encephalopic condition that is fatal.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Up ↑

%d bloggers like this: